Digital Spy

Search Digital Spy
 

DS Forums

 
 
 

Can I take Paracetamol & Ibuprofen together?


Reply
Thread Tools Search this Thread
Old 07-02-2008, 00:13
Hypnodisc
Forum Member
 
Join Date: May 2007
Posts: 17,291

Can I take 2 Sudafed (Paracetamol & Decongestant).. and 2 Ibuprofen together??

I also have asprin if that would be better..?

I have a bad weird headachey cold thing with blocked sinuses and pain..

What would be the best combination..

I don't actually have the box/instructions for the asprin and ibuprofen - i just have the packets!
Hypnodisc is offline   Reply With Quote
Please sign in or register to remove this advertisement.
Old 07-02-2008, 00:14
Mrs Teapot
Forum Member
 
Join Date: Aug 2007
Location: I don't know, I need a map
Posts: 54,623
Google it
Mrs Teapot is offline   Reply With Quote
Old 07-02-2008, 00:15
fluffybunyip
Forum Member
 
Join Date: Aug 2006
Location: Southampton
Posts: 3,736
I *think* you can, don't quote me on that. It's really best to take two now and the other two in two hours. You can't take aspirin and ibuprofen, I think both are NSAIDs. But make sure you check the strengths of the tablets before you take anything!
fluffybunyip is offline   Reply With Quote
Old 07-02-2008, 00:15
Cazza23
 
Posts: n/a
Can I take 2 Sudafed (Paracetamol & Decongestant).. and 2 Ibuprofen together??

I also have asprin if that would be better..?

I have a bad weird headachey cold thing with blocked sinuses and pain..

What would be the best combination..

I don't actually have the box/instructions for the asprin and ibuprofen - i just have the packets!

Did we not talk about this yesterday???

As long as you don't exceed 1g of Paracetamol - yes you can take 2 x 200mg Ibuprofen (400mg) safely together.
  Reply With Quote
Old 07-02-2008, 00:17
Tel69
Inactive Member
 
Join Date: Jan 2005
Location: Looking for a new manager
Posts: 16,549
You can take Paracetamol and Nurofen together so I think you're ok.
Tel69 is offline   Reply With Quote
Old 07-02-2008, 00:17
Hypnodisc
Forum Member
 
Join Date: May 2007
Posts: 17,291
Did we not talk about this yesterday???

As long as you don't exceed 1g of Paracetamol - yes you can take 2 x 200mg Ibuprofen (400mg) safely together.
I asked a slightly different question yesterday.. that was the number of Paracetamol only I could take..

I have since found I have Ibuprofen and Asprin at the back of a cupboard.. and I feel much worse and really want something thats gonna kill the pain so I can get to sleep..
Feel so crap..
Hypnodisc is offline   Reply With Quote
Old 07-02-2008, 00:18
Mrs Teapot
Forum Member
 
Join Date: Aug 2007
Location: I don't know, I need a map
Posts: 54,623
I hope that didn't sound abrupt
I wouldn't like to advise you in case it was the wrong advice
Mrs Teapot is offline   Reply With Quote
Old 07-02-2008, 00:21
Cazza23
 
Posts: n/a
I asked a slightly different question yesterday.. that was the number of Paracetamol only I could take..

I have since found I have Ibuprofen and Asprin at the back of a cupboard.. and I feel much worse and really want something thats gonna kill the pain so I can get to sleep..
Feel so crap..

Check the amount of Paracetamol in your Sudafed - it will probably be less than 1g anyway but still do it. The Paracetamol and Ibuprofen together are fine but because you can take fewer Ibuprofen in 24 hours (probably 6 but check if you can) than Paracetamol (probably 8 in 24 hours). It will be easier if you alternate them to ensure you can take the right number in a 24 hour period.

Hope you feel better soon!!
  Reply With Quote
Old 07-02-2008, 00:25
Biffo the Bear
Forum Member
 
Join Date: Jul 2005
Location: Nottinghamceistershire
Posts: 23,577
You can, but it's best to stagger the doses i.e. let's say you take 400mg of ibuprofen every 6 hours and 1000mg of paracetamol every 6 hours, make it so that you take the ibuprofen--3 hours later-->paracetamol-----3 hours later-->ibuprofen, and so on.

I do this with Cuprofen Plus (ibuprofen & codeine) and either Paramol or Solpadeine Max (paracetamol & dihydrocodeine/codeine) when I've got a joint or muscle injury.

Iburprofen and paracetamol are from different drug 'groups' and do not metabolise together i.e. they don't combine in your body. The only things you should never mix are:

1. ibuprofen & aspirin
2. ibuprofen type 'x' & ibuprofen type 'y' and
3. paracetamol type 'x' & paracetamol type 'y',

because you could end up taking over the recommended dose and hurting your liver and kidneys.

If you're going to mix, it can only be aspirin and paracetamol or ibuprofren and paracetamol.
Biffo the Bear is offline   Reply With Quote
Old 07-02-2008, 00:29
Hypnodisc
Forum Member
 
Join Date: May 2007
Posts: 17,291
My Sudafed tablets contain 300mg of Paracetamol

My Ibuprofen tablets are 400mg (quite strong!)


I've taken 2 of the Sudafeds and 1 of the Ibuprofens.



And I'm also benefitting from the de-congestant in the Sudafed..

Hopefully I should feel a little better shortly..
Hypnodisc is offline   Reply With Quote
Old 07-02-2008, 00:31
Cazza23
 
Posts: n/a
My Sudafed tablets contain 300mg of Paracetamol

My Ibuprofen tablets are 400mg (quite strong!)


I've taken 2 of the Sudafeds and 1 of the Ibuprofens.



And I'm also benefitting from the de-congestant in the Sudafed..

Hopefully I should feel a little better shortly..

That sounds OK to me!!

Hope you get a good night's sleep!!
  Reply With Quote
Old 07-02-2008, 01:02
WillowFae
Forum Member
 
Join Date: May 2005
Posts: 5,122
If our children are ill or in pain and it is really bad we do Calpol (paracetemol) followed by a nurofen based one 2 hours later, and then calpol again 2 hours after that etc. That is what pharmacists recommend.
WillowFae is offline   Reply With Quote
Old 07-02-2008, 02:27
TheFirstCut
Inactive Member
 
Join Date: Apr 2007
Location: Proud European!
Posts: 7,123
Can I take 2 Sudafed (Paracetamol & Decongestant).. and 2 Ibuprofen together??

I also have asprin if that would be better..?

I have a bad weird headachey cold thing with blocked sinuses and pain..

What would be the best combination..

I don't actually have the box/instructions for the asprin and ibuprofen - i just have the packets!
Yes you can take paracetamol and Ibuprofen together, that is often recommended, I take co-codamol & Ibuprofen as directed by the doctor.

As mentioned above stagger the times you take them, saves both doses wearing off together.

Don't take Ibuprofen and Aspirin.
TheFirstCut is offline   Reply With Quote
Old 07-02-2008, 08:06
Minxyloulou
Forum Member
 
Join Date: Apr 2007
Location: In the darkroom
Posts: 2,233
I don't think people should be giving out medical advice on a forum, regardless of their personal experience and qualifications. OP if you need medical advice, I would contact NHS direct or a pharmacist. Ibuprofen is not a painkiller suited to everyone.
Minxyloulou is offline   Reply With Quote
Old 07-02-2008, 08:08
ChristineCagney
Forum Member
 
Join Date: Jan 2008
Location: Police Precinct
Posts: 3,149
I don't think people should be giving out medical advice on a forum, regardless of their personal experience and qualifications. OP if you need medical advice, I would contact NHS direct or a pharmacist. Ibuprofen is not a painkiller suited to everyone.
Just what I was going to say. Ibuprofen makes me sick.

OP, go to a doctor or ring nhs direct.
ChristineCagney is offline   Reply With Quote
Old 07-02-2008, 09:00
Cazza23
 
Posts: n/a
I don't think people should be giving out medical advice on a forum, regardless of their personal experience and qualifications. OP if you need medical advice, I would contact NHS direct or a pharmacist. Ibuprofen is not a painkiller suited to everyone.
Just what I was going to say. Ibuprofen makes me sick.

OP, go to a doctor or ring nhs direct.
This thread is secondary to another thread about safe use of painkillers in which the contraindications to Ibuprofen were intimated to the OP. It was already made clear that Ibuprofen should only be taken if he knows that it agrees with him.

The OP has been given the same advice as would have been given by the helpful ladies at NHS direct
  Reply With Quote
Old 07-02-2008, 09:30
AS1
 
Posts: n/a
I don't think people should be giving out medical advice on a forum, regardless of their personal experience and qualifications. OP if you need medical advice, I would contact NHS direct or a pharmacist. Ibuprofen is not a painkiller suited to everyone.
Agreed in principle, but how would NHS direct etc have any more knowledge of if ibuprofen is suited to the OP and also they did not ask if they can take ibuprofen, just if they can take it together with paracetamol.
  Reply With Quote
Old 07-02-2008, 09:44
bluechang
Forum Member
 
Join Date: Nov 2006
Posts: 2,836
I *think* you can, don't quote me on that. It's really best to take two now and the other two in two hours. You can't take aspirin and ibuprofen, I think both are NSAIDs. But make sure you check the strengths of the tablets before you take anything!
I regularly take 2 paracetamol and 2 ibuprofen at the same time because I am in a lot of pain.

One of my consultants has said if you are taking the two different medications like paracetamol and ibuprofen, it probably is best to do it at 2 hourly intervals, so paracetamol first, then ibuprofen, the paracetamol, upto the recommended maximum as it keeps the level constant in your system.

Rather than going on advice on a forum, I would suggest you get yourself down to your local chemist as they will be able to give you specific advice.
bluechang is offline   Reply With Quote
Old 07-02-2008, 09:46
Cazza23
 
Posts: n/a
I regularly take 2 paracetamol and 2 ibuprofen at the same time because I am in a lot of pain.

One consultant has said if you are taking the two different medications, it probably is best to do it at 2 hourly intervals, so paracetamol first, then ibuprofen, the paracetamol, upto the recommended maximum.

If you are wanting professional advice, goto your local chemist and speak with them. It would be best doing this, rather than asking advice on a forum
Does this mean that doctors and pharmacists can't give answer a direct question on an internet forum????

Last edited by Cazza23 : 07-02-2008 at 09:49. Reason: changed wording
  Reply With Quote
Old 07-02-2008, 09:57
bluechang
Forum Member
 
Join Date: Nov 2006
Posts: 2,836
Does this mean that doctors and pharmacists can't give answer a direct question on an internet forum????
But how do we know that someone is a pharmacist or a doctor? The comment i have made about my consultant is based entirely for me, whilst sitting in front of my doctor.
bluechang is offline   Reply With Quote
Old 07-02-2008, 10:02
Cazza23
 
Posts: n/a
But how do we know that someone is a pharmacist or a doctor?
No-one has claimed to be either, as far as I can tell......... it does not make the advice wrong.

The information which has been given is the same as is written on the literature given with the medication so no-one has suggested anything which is out of step with anyone else. The OP did not have the literature on the medication anyway but the compatibility of Paracetamol and Ibuprofen together is widely known and available in the public domain -not an obscure medical secret......... all of which is borne out by the fact that several FMs have suggested the same thing.
  Reply With Quote
Old 07-02-2008, 10:06
bluechang
Forum Member
 
Join Date: Nov 2006
Posts: 2,836
No-one has claimed to be either, as far as I can tell......... it does not make the advice wrong.

The information which has been given is the same as is written on the literature given with the medication so no-one has suggested anything which is out of step with anyone else. The OP did not have the literature on the medication anyway but the compatibility of Paracetamol and Ibuprofen together is widely known and available in the public domain -not an obscure medical secret......... all of which is borne out by the fact that several FMs have suggested the same thing.
you asked me a question. I gave you an answer. Why have a go at me?
bluechang is offline   Reply With Quote
Old 07-02-2008, 10:06
Cazza23
 
Posts: n/a
The comment i have made about my consultant is based entirely for me, whilst sitting in front of my doctor.
No - it is not just for you. It is standard advice for anyone who requires the combination of the two drugs.
  Reply With Quote
Old 07-02-2008, 10:06
Cazza23
 
Posts: n/a
you asked a question. I gave you an answer. Why have a go at me?
I didn't.
  Reply With Quote
Old 07-02-2008, 10:07
bluechang
Forum Member
 
Join Date: Nov 2006
Posts: 2,836
fair enough
bluechang is offline   Reply With Quote
 
Reply



Thread Tools Search this Thread
Search this Thread:

Advanced Search

 
Forum Jump


All times are GMT +1. The time now is 18:14.